MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENC452200
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an endovascular embolization, an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 8779772) was became impeded in a non j&j microcatheter¿s hub and could not advance any more.The physician retracted the stent and observed that the stent was released automatically in y connector.The stent body was separated prematurely from the delivery wire.The physician switched to a new stent to complete the surgery.The microcatheter (mc) was not replaced.There was no patient injury reported.Additional event information received on 14-aug-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.No other devices were successfully used with the concomitant device prior to the encountered resistance.No excessive force was used with the device.There were no procedural delays due to the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d4 (primary udi number), d9, g3, g6, h2, h3, h6 and h11.Corrected data: d4 (primary udi number).Complaint conclusion: as reported by the field, during an endovascular embolization, an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 8779772) was became impeded in a non-j&j microcatheter¿s hub and could not advance any more.The physician retracted the stent and observed that the stent was released automatically in y connector.The stent body was separated prematurely from the delivery wire.The physician switched to a new stent to complete the surgery.The microcatheter (mc) was not replaced.There was no patient injury reported.Additional event information received on 14-aug-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.No other devices were successfully used with the concomitant device prior to the encountered resistance.No excessive force was used with the device.There were no procedural delays due to the event.A non-sterile eu ent4.5mmd 22mml wno dstl tp was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the stent was already detached from the unit.The delivery wire and the introducer were in good condition (i.E., no kinks, bents, or elongations).Microscopic inspection was performed on the stent component.It was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.The customer complaint regarding a stent being automatically released was confirmed due to the detached condition of the stent, however, based on this condition the issue regarding a stent being impeded in a non-j&j microcatheter¿s hub cannot be evaluated through functional testing.The stent must be inside the introducer tube to perform the functional analysis.Additionally, none of the returned components present damages that suggest that they were forcibly advanced.With the limited information available, a conclusive cause cannot be determined; however, it is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8779772.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if resistance is met during manipulation, determine the cause of resistance before proceeding.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19982082
Report Number3008114965-2024-00800
Device Sequence Number20926621
Product Code NJE
UDI-Device Identifier10886704071761
UDI-Public(01)10886704071761(17)251128(10)8779772
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue NumberENC452200
Device Lot Number8779772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown